Alert archive / Arkansas / Tornado Warnings in 2019

Tornado Warning 41, NWS Little Rock, AR

November 26, 2019Arkansas County, Jefferson County, Lincoln County, Arkansas

NWS Little Rock, AR issued this tornado warning at Nov 26, 2019, 7:14 PM CST for Arkansas County, Jefferson County, Lincoln County, Arkansas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 26, 2019, 7:14 PM CST (01:14 UTC)
Expired
Nov 26, 2019, 7:28 PM CST
In force
14 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Arkansas County, AR, Jefferson County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 96 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 3:42 PM CSTTornado WatchSPC6 hr
Nov 26, 4:41 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2019-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2019-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

412 
WFUS54 KLZK 270114
TORLZK
ARC001-069-079-270145-
/O.NEW.KLZK.TO.W.0041.191127T0114Z-191127T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
714 PM CST Tue Nov 26 2019

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Southeastern Jefferson County in southeastern Arkansas...
  Northern Lincoln County in southeastern Arkansas...
  West central Arkansas County in southeastern Arkansas...

* Until 745 PM CST.
    
* At 714 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Nebo, or near Star City, moving northeast at 50
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Star City...                      Gillett...
  Grady...                          Nebo...
  Feenyville...                     Woodville...
  Whitefield...                     Langford...
  Linwood...                        Little Bayou Meto Park...
  Tarry...                          Tamo...
  Moscow...                         Bayou Meteo State Game Area...
  Lodge Corner...                   Reydell...
  Sarassa...                        Yorktown...
  Varner...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3394 9189 3402 9196 3406 9196 3438 9149
      3415 9131
TIME...MOT...LOC 0114Z 236DEG 42KT 3403 9185 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Cross
2 follow-up statements
567 
WWUS54 KLZK 270121
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
721 PM CST Tue Nov 26 2019

ARC001-069-079-270145-
/O.CON.KLZK.TO.W.0041.000000T0000Z-191127T0145Z/
Jefferson AR-Lincoln AR-Arkansas AR-
721 PM CST Tue Nov 26 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CST FOR
SOUTHEASTERN JEFFERSON...NORTHERN LINCOLN AND WEST CENTRAL ARKANSAS
COUNTIES...
    
At 721 PM CST, a severe thunderstorm capable of producing a tornado
was located over Whitefield, or 10 miles northeast of Star City,
moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Grady...                          Little Bayou Meto Park...
Woodville...                      Whitefield...
Langford...                       Tarry...
Lodge Corner...                   Reydell...
Tamo...                           Sarassa...
Bayou Meteo State Game Area...    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3400 9179 3409 9186 3438 9149 3415 9131
TIME...MOT...LOC 0121Z 236DEG 42KT 3408 9177 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Cross
216 
WWUS54 KLZK 270128
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
728 PM CST Tue Nov 26 2019

ARC001-069-079-270138-
/O.CAN.KLZK.TO.W.0041.000000T0000Z-191127T0145Z/
Jefferson AR-Lincoln AR-Arkansas AR-
728 PM CST Tue Nov 26 2019

...THE TORNADO WARNING FOR SOUTHEASTERN JEFFERSON...NORTHERN LINCOLN
AND WEST CENTRAL ARKANSAS COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for southeastern
Arkansas. A Tornado Watch also remains in effect until 1000 PM CST
for southeastern Arkansas.

LAT...LON 3400 9179 3409 9186 3438 9149 3415 9131
TIME...MOT...LOC 0126Z 236DEG 42KT 3413 9168 

$$

Cross

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 26, 5:48 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Nov 26, 5:48 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
548 PM CST Tue Nov 26 2019

.AVIATION...27/00Z TAF Cycle

Scattered SHRA and a few TSRA are ongoing across the fcst region
with widespread low- to mid-level cloud cover. Conditions will
continue to remain at MVFR/IFR clgs and vis, with mostly SHRA
persisting over Cntrl/Ern AR through the remainder of Mon night
into early Tues. A cold front will enter from the NW around
27/03Z, bringing a sharp wind shift from Srly to Wrly with
sustained winds of 20 kts expected, and stronger gusts possible.
Additionally, have included WS groups at all terminals through
27/04Z. As the front moves across the state late in the period,
an upward trend in conditions towards VFR is expected with
clearing skies and modest W/Nwrly winds.

&&

.PREV DISCUSSION...(ISSUED 247 PM CST Tue Nov 26 2019)
Short Term...Tonight thru Thanksgiving Day...
The event we have been discussing for several days is now upon us.
Trof coming across the Rockies has spun up a vigorous surface low
across the Plains, which is making for a tight pressure gradient in
its vicinity. A surface cold front is making its way toward the
state, and will push thru the area overnight.

Considerable wind shear is present across the forecast area, with
relatively little instability in most areas. Surface-based CAPE is
virtually non-existent, but there are some pockets of elevated CAPE,
by my estimate there could be a few areas where the elevated CAPE
exceedes 500 j/kg. It should be noted that plenty of light rain and
drizzle has been falling across portions of the state today, and
some heavier rainfall bands are starting to show up across the
northwestern portions of the state, which is in line with what most
of the meso models have been showing today.

At the moment the convection is quite shallow, which is not
unexpected given the current thermodynamic profile. With midlevel
winds potentially exceeding 100 knots (especially across the north),
it's not hard to envision a weaker storm producing wind damage if
even a portion of that wind energy is able to translate to the
surface. As for the tornado threat, I could see a few weak tornadoes
spinning up later this evening into tonight in a QLCS-type event,
and these will be quite challenging to detect.

The front should push rapidly thru the state tonight, bringing
cooler and drier air to the state for tomorrow. Of course
Thanksgiving is looking to be wet, as a strong trof across the west
coast sets up a southwesterly flow aloft, with numerous shortwaves
moving thru the flow across the area.

Extended Term...Thursday Night thru Tuesday...
The long term period will begin with an upper level ridge axis just
east of the state, bringing southwesterly flow aloft to Arkansas.
With plenty of upper level moisture, disturbances in the flow will
develop widespread precipitation over the western and northern parts
of the state Thursday evening through Friday evening. Surface flow
will be southerly as well, bringing warm, moist air through the area
along with the precipitation. Highs Friday will be in the mid 50s to
mid 60s through the state, lows in the mid 40s to upper 50s.
We'll warm up to the mid 60s to lower 70s Saturday afternoon.

A cold front will move east through the state Saturday, as an upper
low tracks east through the northern plains region, aiding in more
organized and widespread precipitation across the central and
southern plains, covering the state by Saturday morning. The rain
will exit Sunday morning as the upper low exits to the east and an
upper level ridge builds into the region behind it, along with cold,
dry conditions. Temperatures Saturday night in the mid 30s in
northern Arkansas to the lower 40s in the southern part of the
state. Temperatures will cool into the early part of the week, with
highs in the 40s and 50s. Low temperatures will be in the upper 20s
to lower 30s Monday and Tuesday morning.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...GREEN
Hazardous weather outlook, Nov 26, 4:08 AM CST, 15 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
408 AM CST Tue Nov 26 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-271100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
408 AM CST Tue Nov 26 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected today and tonight with the
best chances for seeing thunderstorms across the southeast half
of the state. The timing for the majority of the thunderstorms is
late this afternoon through the night.

While the overall threat for seeing severe weather is expected to
remain low...a few strong storms could be seen. The best chances
for seeing any strong storms will be along and ahead of a cold
front that will push through the state late Tuesday afternoon
through Tuesday night. The primary concern will be strong and
gusty winds as these storms will be moving very quickly. While
the tornado chance is low, it can not be ignored.

Some breezy southerly winds will possible today before switching
to the west and northwest late tonight Tuesday night into early
Wednesday. Expect winds of 10 to 20 mph...with gusts of 25 to over
30 mph possible.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Breezy conditions will persist for a good part of Wednesday with
the winds diminishing in the afternoon.

More showers and thunderstorms are expected starting late
Wednesday night into Thursday...and are expected to persist into
the weekend. Several rounds of rainfall are forecast...with 2 to
3 inches of rain possible during this time frame. The heaviest
amounts are expected over the northwest half of the state...with
localized flooding possible in areas where the heaviest rainfall
occurs. While some thunderstorms will be possible later in the
week...the overall threat of severe weather will remain low.

.Spotter Information Statement...

Spotter activation may be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Nov 26, 3:34 PM CST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
334 PM CST Tue Nov 26 2019

ARZ004-005-012>014-022-023-262200-
Pope AR-Baxter AR-Marion AR-Searcy AR-Newton AR-Stone AR-
Van Buren AR-
334 PM CST Tue Nov 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL STONE...SEARCY...
SOUTHEASTERN NEWTON...SOUTHEASTERN MARION...NORTHWESTERN VAN BUREN...
SOUTH CENTRAL BAXTER AND NORTHEASTERN POPE COUNTIES UNTIL 400 PM
CST...

At 334 PM CST, Doppler radar was tracking a strong thunderstorm over
Witts Spring, or 14 miles southwest of Marshall, moving northeast at
55 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marshall...                       Thola...
Marsena...                        Kay...
Witts Spring...                   Duff...
Moore...                          Dabney...
Point Peter...                    Smyrna...
Maumee...                         Rush...
Lion Hill...                      Eula...
Bohannon...                       Woolum...
Imo...                            Elberta...
Watts...                          Leslie...

LAT...LON 3598 9223 3559 9285 3575 9305 3625 9258
TIME...MOT...LOC 2134Z 228DEG 49KT 3577 9282

Cross
Special weather statement, Nov 26, 3:59 PM CST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
359 PM CST Tue Nov 26 2019

ARZ013-014-023-031-262230-
Searcy AR-Stone AR-Van Buren AR-Conway AR-
359 PM CST Tue Nov 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STONE...SOUTHEASTERN
SEARCY...CENTRAL VAN BUREN AND NORTH CENTRAL CONWAY COUNTIES UNTIL
430 PM CST...

At 359 PM CST, Doppler radar was tracking a strong thunderstorm near
Claude, or 13 miles west of Clinton, moving northeast at 60 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clinton...                        Shirley...
Thola...                          Claude...
Rocky Hill...                     Elba...
Woolum...                         Old Lexington...
Elberta...                        Cleveland...
Leslie...                         Beverage Town...
Alread...                         Alco...
Rushing...                        Turkey Creek...
Rupert...                         Scotland...
Landis...                         Dennard...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3577 9213 3571 9222 3571 9224 3570 9224
      3540 9268 3554 9285 3555 9284 3555 9281
      3558 9281 3598 9241
TIME...MOT...LOC 2159Z 222DEG 50KT 3553 9269

Cross
Special weather statement, Nov 26, 4:04 PM CST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Little Rock AR
404 PM CST Tue Nov 26 2019

ARZ012-021-022-030-262230-
Pope AR-Johnson AR-Newton AR-Logan AR-
404 PM CST Tue Nov 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...CENTRAL
JOHNSON...SOUTH CENTRAL NEWTON AND NORTHWESTERN POPE COUNTIES UNTIL
430 PM CST...

At 403 PM CST, Doppler radar was tracking a strong thunderstorm over
Tokalon, or near Clarksville, moving northeast at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clarksville...                    Lamar...
Knoxville...                      Subiaco...
Hartman...                        Scranton...
Dillen...                         Woodland...
Hinkle...                         Solo...
Hoyt...                           Midway in Logan County...
Spadra...                         Bertha...
Tokalon...                        Holman...
Lake Dardanelle...                Morrison Bluff...
Fort Douglas...                   Lutherville...

LAT...LON 3520 9351 3534 9372 3582 9322 3560 9294
TIME...MOT...LOC 2203Z 225DEG 41KT 3539 9344

Cross
Special weather statement, Nov 26, 6:01 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
601 PM CST Tue Nov 26 2019

ARZ062-063-066>068-270045-
Bradley AR-Cleveland AR-Calhoun AR-Dallas AR-Ouachita AR-
601 PM CST Tue Nov 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRADLEY...
SOUTHWESTERN CLEVELAND...NORTHERN CALHOUN...SOUTHEASTERN DALLAS AND
OUACHITA COUNTIES UNTIL 645 PM CST...

At 600 PM CST, Doppler radar was tracking a strong thunderstorm near
Cullendale, or near Camden, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Camden...                         Fordyce...
Hampton...                        Bearden...
Stephens...                       Thornton...
Louann...                         Poison Springs State Park...
Cullendale...                     Ellisville...
Harlow...                         Highland Industrial Park...
Tipton...                         Marks Mill State Park...
East Camden...                    Tinsman...
Amy...                            Delhi...
Harmony Grove...                  Frenchport...

A Tornado Watch remains in effect until 1000 PM CST for southeastern
and southwestern Arkansas.

LAT...LON 3338 9312 3356 9311 3407 9254 3370 9216
      3337 9283
TIME...MOT...LOC 0000Z 237DEG 36KT 3350 9288

Cross
Special weather statement, Nov 26, 6:39 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
639 PM CST Tue Nov 26 2019

ARZ065-270115-
Desha AR-
639 PM CST Tue Nov 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DESHA COUNTY UNTIL
715 PM CST...

At 638 PM CST, Doppler radar was tracking a strong thunderstorm near
Lucca Landing, or near Rohwer, moving northeast at 55 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rohwer...                         Arkansas City...
Lucca Landing...                  Jersey Point...
McArthur...

A Tornado Watch remains in effect until 1000 PM CST for southeastern
Arkansas.

LAT...LON 3376 9103 3378 9113 3377 9115 3373 9115
      3371 9112 3372 9106 3368 9103 3367 9103
      3366 9109 3371 9116 3370 9121 3369 9122
      3367 9123 3362 9114 3356 9129 3372 9140
      3393 9101 3385 9107 3379 9099 3378 9099
TIME...MOT...LOC 0038Z 240DEG 49KT 3369 9126

Goudsward
Special weather statement, Nov 26, 6:50 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
650 PM CST Tue Nov 26 2019

ARZ056-057-063-064-270130-
Cleveland AR-Lincoln AR-Arkansas AR-Jefferson AR-
650 PM CST Tue Nov 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLEVELAND...SOUTHEASTERN
JEFFERSON...NORTHERN LINCOLN AND SOUTHWESTERN ARKANSAS COUNTIES UNTIL
730 PM CST...

At 650 PM CST, Doppler radar was tracking a strong thunderstorm over
Toledo, or near Rison, moving northeast at 55 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pine Bluff...                     Star City...
Rison...                          Gillett...
Grady...                          Nebo...
Feenyville...                     Cottondale...
Whitefield...                     Linwood...
Little Bayou Meto Park...         Madding...
Kedron...                         Woodville...
Mt Elba...                        Langford...
Douglas...                        Richardson...
Toledo...                         Cane Creek State Park...

A Tornado Watch remains in effect until 1000 PM CST for southeastern
Arkansas. A Tornado Watch also remains in effect until 1000 PM CST
for southeastern Arkansas.

LAT...LON 3378 9218 3393 9230 3443 9162 3412 9133
TIME...MOT...LOC 0050Z 237DEG 49KT 3390 9217

Goudsward

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 6:01 PM CSTSpecial Weather StatementLZKCalhoun, Dallas, Ouachita44 min
Nov 26, 6:39 PM CSTSpecial Weather StatementLZKDesha36 min
Nov 26, 6:50 PM CSTSpecial Weather StatementLZKCleveland, Lincoln40 min
Nov 26, 8:01 PM CSTSpecial Weather StatementLZKPope, Van Buren44 min
Nov 26, 9:12 PM CSTWind AdvisoryLZKBaxter, Cleburne, Conway, Faulkner, Fulton, Independence and 9 more9 hr

Nearby

Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.